MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD PHASEAL OPTIMA; BD PHASEAL¿ OPTIMA SPIKE SET (C180-O)

BECTON DICKINSON, S.A. BD PHASEAL OPTIMA; BD PHASEAL¿ OPTIMA SPIKE SET (C180-O)
Catalog Number 515628
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/05/2026
Type of Reportable Event Malfunction
Event or Problem Description
Event details: it was reported that when a spike was punctured into the infusion set, the medication leaked out from the side where the spike was punctured.(infusion bottle terumo soldem).
 
Additional Manufacturer Narrative
Initial mdr.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
Pr 13980711 follow up mdr for device evaluation: one iv bag assembled with a spike connector was provided to our quality team for evaluation.Functional testing was performed and a leakage between the spike and iv bag was observed, noting the stopper of the iv bag is torn.Additional evaluation determined that the spike diameter was too large for use with this iv bag.All products undergo visual and functional inspections throughout the manufacturing process to ensure device quality and performance, including verification that all critical dimensions meet specification.A device history review was conducted for lot 2507506, and no deviations or nonconformances related to the reported concern were identified.All records confirmed the product met specifications, with no issues noted.Bd has reviewed this report and identified a potential trend related to this concern.While we have confirmed that our product is manufactured to approved specifications, a project has been initiated to further investigate and address this matter.Complaints received for these devices and reported condition will continue to be tracked and trended.Our quality team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD PHASEAL OPTIMA
Common Device Name
BD PHASEAL¿ OPTIMA SPIKE SET (C180-O)
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix 22520
SP   22520
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24233450
Report Number3003152976-2026-00031
Device Sequence Number10175376
Product Code ONB
UDI-Device Identifier00382905156281
UDI-Public(01)00382905156281(11)250721(17)270630(10)2507506
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K250059
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number515628
Device Lot Number2507506
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2026
Supplement Date Received by Manufacturer03/04/2026
Initial Report FDA Received Date02/02/2026
Supplement Report FDA Received Date03/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown